MAUDE Adverse Event Report: COVIDIEN CHOCOLATE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

COVIDIEN CHOCOLATE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Catalog Number CB1812050120OTW
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during treatment of a calcified lesion in the mid right superficial femoral artery using the percutaneous transluminal angioplasty chocolate balloon 018, resistance was encountered when advancing the device through a previously-deployed stent.Excessive force was used during delivery.It was observed that the metal part of the device remained entirely inside the patient, within the stent, and it was believed that the metal broke when passing through the sheath valve.The procedure was completed by ballooning with a conventional balloon and placing another stent using the "sandwich" technique.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Additional information: the chocolate balloon was inflated before placing the stent, when it went up again, it had resistance, the doctor felt this and decided to remove it.It was then noticed that it was broken.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative

Brand Name
CHOCOLATE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22344743
Report Number2183870-2025-00336
Device Sequence Number8573726
Product Code LIT
UDI-Device Identifier00763000500207
UDI-Public(01)00763000500207(17)270126(10)1138931(20)05
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K130414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCB1812050120OTW
Device Lot Number1138931
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2025
Supplement Date Received by Manufacturer07/08/2025
09/19/2025
Initial Report FDA Received Date06/27/2025
Supplement Report FDA Received Date07/31/2025
09/19/2025
Date Device Manufactured01/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient SexFemale
Patient Weight89 KG